MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 8/120MM PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 8/120MM PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number IAS8-120LP
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the ias8-120lp, airseal 8/120mm port, was used during a gyn procedure on (b)(6) 2022 when it was reported, ¿airseal 8 mm trocar sound cap flaps broke off and fell in the patient.The surgeon was unable to retrieve all of the flaps and 3 of the 4 flaps were left in the patient¿.The procedure was completed without an alternative device and there was no report of a delay to the case.Further assessment questioning found that no imaging was done to help locate the 3 missing device caps and the patients status was, ¿okay¿.This was reported for a life threatening injury, but there was no report of medical intervention or prolonged hospitalization for the patient.This report is being raised on the basis of injury due to fragmentation left in the body.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, the reported event cannot be verified.A device history record review found no abnormalities that would contribute to this reported event.A two-year lot history review shows this is the only complaint for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 27 reports, regarding 31 devices, for this device family and failure mode.(b)(6) per the instructions for use, the user is advised the following: the user is advised that if using the optional sound cap (8 mm, 12 mm): inspect sound cap blue foam and blue seal prior to use.Use caution when inserting a sharp or large device through the cannula.Inspect the sound cap after use for physical damage of any kind.Use extreme caution during airseal access port insertion.Improper use of this product can result in life-threatening injury to internal organs and vessels.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the ias8-120lp, airseal 8/120mm port, was used during a gyn procedure on (b)(6) 2022 when it was reported, ¿airseal 8 mm trocar sound cap flaps broke off and fell in the patient.The surgeon was unable to retrieve all of the flaps and 3 of the 4 flaps were left in the patient.¿.The procedure was completed without an alternative device and there was no report of a delay to the case.Further assessment questioning found that no imaging was done to help locate the 3 missing device caps and the patients status was, ¿okay¿.This was reported for a life threatening injury, but there was no report of medical intervention or prolonged hospitalization for the patient.This report is being raised on the basis of injury due to fragmentation left in the body.

Brand Name
AIRSEAL 8/120MM PORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
aubrey nardozzi
11311 concept blvd
largo, FL 33773
7273995288
MDR Report Key16062952
Report Number3007305485-2022-00191
Device Sequence Number2019926
Product Code GCJ
UDI-Device Identifier10845854045701
UDI-Public(01)10845854045701(17)251004(10)202210054
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/04/2025
Device Model NumberIAS8-120LP
Device Catalogue NumberIAS8-120LP
Device Lot Number202210054
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown
Patient EthnicityNon Hispanic